Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 59, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at May 27, 2021, 4:45 PM EDT. It took effect at May 28, 2021, 2:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2021, 4:45 PM EDT (20:45 UTC)
- In effect from
- May 28, 2021, 2:00 AM EDT
- Expired
- May 28, 2021, 4:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
580 WHUS73 KMQT 272045 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 445 PM EDT Thu May 27 2021 LMZ221-280445- /O.NEW.KMQT.SC.Y.0059.210528T0600Z-210528T2000Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 445 PM EDT Thu May 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 4 PM EDT FRIDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft expected. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...From 2 AM to 4 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ248-250-280445- /O.NEW.KMQT.SC.Y.0059.210528T0600Z-210528T2000Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 445 PM EDT Thu May 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 4 PM EDT FRIDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 6 ft expected. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From 2 AM to 4 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ240-241-280300- /O.CON.KMQT.SC.Y.0058.000000T0000Z-210528T0300Z/ Saxon Harbor WI to Black River MI-Black River to Ontonagon MI- 445 PM EDT Thu May 27 2021 /345 PM CDT Thu May 27 2021/ ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft occurring. * WHERE...Saxon Harbor WI to Black River MI and Black River to Ontonagon MI. * WHEN...Until 11 PM EDT /10 PM CDT/ this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
582 WHUS73 KMQT 280133 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 933 PM EDT Thu May 27 2021 LMZ221-280945- /O.CON.KMQT.SC.Y.0059.210528T0600Z-210528T2000Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 933 PM EDT Thu May 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 4 PM EDT FRIDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...From 2 AM to 4 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ240-241-280300- /O.CON.KMQT.SC.Y.0058.000000T0000Z-210528T0300Z/ Saxon Harbor WI to Black River MI-Black River to Ontonagon MI- 933 PM EDT Thu May 27 2021 /833 PM CDT Thu May 27 2021/ ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... * WHAT...Waves 2 to 4 ft occurring. * WHERE...Saxon Harbor WI to Black River MI and Black River to Ontonagon MI. * WHEN...Until 11 PM EDT /10 PM CDT/ this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ248-250-280945- /O.CON.KMQT.SC.Y.0059.210528T0600Z-210528T2000Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 933 PM EDT Thu May 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 4 PM EDT FRIDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft expected. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From 2 AM to 4 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
892 WHUS73 KMQT 280847 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 447 AM EDT Fri May 28 2021 LMZ221-281700- /O.CON.KMQT.SC.Y.0059.000000T0000Z-210528T2000Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 447 AM EDT Fri May 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...Northeast to east winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft occurring. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ248-250-281700- /O.CON.KMQT.SC.Y.0059.000000T0000Z-210528T2000Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 447 AM EDT Fri May 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...Northeast to east winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft occurring. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TAP
266 WHUS73 KMQT 281403 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1003 AM EDT Fri May 28 2021 LMZ221-282000- /O.CON.KMQT.SC.Y.0059.000000T0000Z-210528T2000Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 1003 AM EDT Fri May 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...East winds 10 to 20 kt with gusts up to 25 kt occurring. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ248-250-282000- /O.CON.KMQT.SC.Y.0059.000000T0000Z-210528T2000Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 1003 AM EDT Fri May 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...East winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft occurring. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ jp
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at May 27, 4:36 PM EDT, 9 minutes earlier.
Area forecast discussion, May 27, 4:36 PM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
436 PM EDT Thu May 27 2021
.SHORT TERM...(This evening through Friday)
Issued at 246 PM EDT THU MAY 27 2021
High clouds associated with a low moving from the Central Plains
into the Ohio Valley filled in the skies across the region. Overall,
temps have been in the 40s, with the exception being close to Lake
Superior, where a late morning burst of colder air off the lake
filtered into the lakeshore. When this occurred, our office dropped
about 3 degrees in an hour.
This afternoon and tonight, a broad area of high pressure over
Manitoba and Ontario and its ridge over our region should largely
keep precip associated with this low to our south. The exception
looks to be parts of southern Menominee County where precip could
just clip it. P-type, believe it or not, is a little interesting.
Wetbulb zero heights suggest some snow may mix in with any rain.
These chillier temps won't be isolated. In fact, much of the
forecast area away from the lakeshores will see temps near or
below freezing. Parts of the interior west could dip into the 20s.
Confidence isn't high on how low temps will fall given the high
cloud cover that's expected to linger, but decided to go ahead and
issue a frost advisory for much of the central and western
counties. Given the lakeshores only bottom out in the mid 30s, I
don't expect frost to reach the lakeshores.
Tomorrow, the high will have shifted east some to Hudson Bay. With
this, deep mixing will allow dry air to filter down to the surface.
With temps progged to climb into the upper 50s away from Lake
Superior, RH values will sink to near 20-25%. By the the lakeshores,
where the lakes will help moderate things, RH values should bottom
out in the 40%s. With breezier wind gusts near 20 mph being
possible, fire weather could be a concern, particularly in areas
that haven't seen much rain in a while.
.LONG TERM...(Friday night through Thursday)
Issued at 434 PM EDT THU MAY 27 2021
Models suggest that a progressive but mainly dry pattern will
prevail into next week. A mid/upper level trough into the northwest
CONUS will lose amplitude as it slides toward the Great Lakes early
next week. A building ridge over the western CONUS will favor
downstream troughing over the central CONUS toward the middle and
end of the week. Temperatures will rebound closer to seasonal
averages this weekend and remain at or slightly above normal through
most of next week.
Friday night, mid level and sfc ridging building and very dry air
(PWAT to near 0.20 inch) building into the area will bring favorable
radiational cooling conditions. Min temps into the mid 20s are
likely over the interior west and into the lower 30s over the east.
Even locations along the Great Lakes may also see some frost.
Saturday, plenty of sunshine with mixing to around 5k ft will boost
temps into the mid and upper 60s (except 50s near the Great Lakes)
and drop dewpoints at least into the low/mid 20s inland. This will
drop RH values to around 20 percent. However, generally light winds
below 10 mph will limit fire weather concerns.
Saturday night and Sunday, some patchy frost may again be possible
with light winds overnight and the dry airmass in place. As the
sfc ridge moves off to the east, high temps in the upper 60s are
expected, except along Lake Michigan. RH values again into the
20-30 pct range with winds gusting to 15-20 mph over the east half
will likely result in an elevated wildfire weather risk.
Mon, an approaching mid level trough and sfc cold front with
increasing low level moisture will bring the potential for at least
sct showers. A thunderstorm may also be possible, but instability
will be limited with dewpoints barely approaching 50F.
Tue-Thu, additional pcpn chances seem minimal as the more favorable
moisture remains well to the south with the southern stream portion
of the developing trough. Models have trended away from any
significant phasing as depicted by the GFS and some ensemble
members. Some diurnal shra/tsra cannot be ruled out but more
widespread or heavier showers are not expected.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 133 PM EDT THU MAY 27 2021
VFR conditions are primarily expected to prevail through this TAF
period. The exception being early in the period, where at KSAW
onshore and upslope flow has been responsible for MVFR ceilings.
Guidance suggests these should lift by mid-afternoon. Tomorrow, high
clouds are expected to thin and deep mixing will allow for gusty to
near 20kts winds to mix down to the terminals at KCMX and KSAW.
&&
.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 246 PM EDT THU MAY 27 2021
Northeasterly wind gusts to 25 knots this afternoon over the western
portion of the lake will gradually improve and are expected to drop
below 20 knots by this evening. These lighter winds are expected to
persist over the lake into next week.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
Frost Advisory from 1 AM EDT /midnight CDT/ to 8 AM EDT /7 AM
CDT/ Friday for MIZ002>006-009>011-013-084.
Lake Superior...
None.
Lake Michigan...
None.
&&
SHORT TERM...JP
LONG TERM...JLB
AVIATION...JP
MARINE...JPHazardous weather outlook, May 27, 4:43 PM EDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 443 PM EDT Thu May 27 2021 MIZ001-007-012-014-085-282045- Keweenaw-Luce-Menominee-Southern Schoolcraft-Northern Schoolcraft- 443 PM EDT Thu May 27 2021 /343 PM CDT Thu May 27 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight Patchy frost is possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Widespread frost is expected across much of Upper Michigan Friday night. Some interior locations may fall below freezing. Patchy frost is possible inland from the Great Lakes Saturday night. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. MIZ002>006-009>011-013-084-282045- Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Gogebic-Iron- Dickinson-Delta-Southern Houghton- 443 PM EDT Thu May 27 2021 /343 PM CDT Thu May 27 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight Temperatures well inland from Lake Superior may fall to freezing or a little below freezing tonight. See the latest Weather Message for further details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Widespread frost is expected across much of Upper Michigan Friday night. In addition, a freeze is likely across interior western Upper Michigan where temperatures may fall into the mid 20s. Patchy frost is possible well inland from Lake Superior Saturday night. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-282045- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 443 PM EDT Thu May 27 2021 /343 PM CDT Thu May 27 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-282045- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 443 PM EDT Thu May 27 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. JLB
In the hours before
Local storm report, May 27, 10:56 AM EDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1056 AM EDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG MASS CITY 46.77N 89.08W
05/25/2021 ONTONAGON MI FIRE DEPT/RESCUE
TREE DOWN ON POWERLINE. DELAYED REPORT.
&&The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:31 AM EDT | Small Craft Advisory | MQT | 18 hr | |
| May 27, 3:27 PM EDT | Frost Advisory | MQT | Alger, Baraga, Delta, Dickinson, Gogebic, Houghton and 3 more | 17 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.